Wisconsin, 2005

Damaging Winds in Wisconsin, June 26, 2005

June 26, 2005 · NWS MKX · 7 events in 4 counties and zones

A cluster of storms developed over parts of south-central and southeast Wisconsin during the evening hours of the 26th. Damaging winds were the primary severe weather effect.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A cluster of storms developed over parts of south-central and southeast Wisconsin during the evening hours of the 26th. Damaging winds were the primary severe weather effect. Mainly large trees were uprooted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 1:30 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SUN JUN 26 2005

.DISCUSSION...FORECAST FOCUS IS ON HEAT AND HUMIDITY AND THUNDERSTORM
POTENTIAL NEAR AND SHORT TERM...WITH TIMING OF COOLER AND DRIER
CONDITIONS IN LONG TERM.

.NEAR TERM (TONIGHT)...
EXPECT EVENING SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH
WEAK SHORT WAVE AND LEFTOVER OUTFLOW FROM MORNING CONVECTION...BUT
LITTLE OR NO PRECIPITATION OVERNIGHT DUE TO LACK OF FORCING
AVAILABLE.

.SHORT TERM (MONDAY THROUGH WEDNESDAY)...

HEAT AND HUMIDITY FOR MONDAY AND TUESDAY WITH STORMS FOR WEDNESDAY
AND WEDNESDAY NIGHT.

MOISTURE AND INSTABILITY TO REMAIN IN PLACE FOR THE SHORT TERM.
TIMING OF LIFT IS PROBLEMATIC AT BEST. BEST LOW LEVEL CONVERGENCE
IS TIED TO WARM FRONT AND SHORT WAVES THAT ENHANCE THE LOW LEVEL
CONVERGENCE AND REMOVE ANY CAPPING. AT THIS POINT...NO SIMPLE WAY TO
DETERMINE WHEN THESE FACTORS WILL BE PHASING TOGETHER GIVEN THE
SOUTHWEST FLOW REGIME AND OUTFLOW BOUNDARIES THAT PROVIDE FOCUS
FOR CONVECTION TO DEVELOP.

SO WILL GO WITH NOMINAL POPS FOR MONDAY THROUGH TUESDAY. WILL
INCREASE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT AS DYNAMICS
ARE MORE READILY APPARENT WITH COLD FRONT...STRONG SHORT WAVE AND
UPPER/LOW LEVEL JET INTERACTIONS MORE LIKELY.

.LONG TERM (THURSDAY THROUGH SUNDAY)...

COOLER AND DRIER CONDITIONS FOR THURSDAY NIGHT AND FRIDAY. WARM
AND HUMID CONDITIONS RETURN FOR SATURDAY WITH PRECIPITATION CHANCES
INCREASING FOR SUNDAY.

WILL KEEP LOW POPS IN FOR THURSDAY AS SHORT WAVE MOVES THROUGH DURING
THE DAY. THEN DRY THEREAFTER.

RELATIVELY FAST MOVING ZONAL FLOW FOR THIS TIME OF YEAR IS
KEEPING SYSTEMS ON THE MOVE ACROSS THE NORTHERN PLAINS AND
GREAT LAKES FOR THE LONG TERM PERIOD. THE GFS AND ECMWF ARE IN
GENERAL AGREEMENT AND ARE USED FOR THIS DISCUSSION.

TIMING OF COLD FRONT WITH COOLER/DRIER CONDITIONS IS MAIN CHALLENGE
AT THIS POINT. COLD FRONT THROUGH CWA THURSDAY MORNING WITH
END TO PRECIPITATION THURSDAY WITH DRIER AND COOLER CONDITIONS
FOR THURSDAY NIGHT AND FRIDAY. RETURN FLOW BECOMES REESTABLISHED
SATURDAY WITH INCREASE IN HEAT AND HUMIDITY FOR SUNDAY ON THE
BACKSIDE OF SURFACE HIGH. WITH INSTABILITY AND MOISTURE IN
PLACE WITH FAST MOVING SHORT WAVES...LOW PROBABILITIES ARE WISE
FOR SUNDAY ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

EISE
Hazardous weather outlook, Jun 26, 4:00 AM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT SUN JUN 26 2005

WIZ046-047-051-052-056>060-062>072-271000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND
GUSTY WINDS TO 45 MPH ARE POSSIBLE. SOME OF THE STRONGER STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL.

OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON...HIGH TEMPERATURES IN
THE UPPER 80S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS
AROUND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF SOUTH
CENTRAL WISCONSIN...ROUGHLY NORTH AND WEST OF A LINE FROM MINERAL
POINT...TO POYNETTE...TO RIPON. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF
THESE STORMS MAY BE SEVERE.

HOT TEMPERATURES IN THE LOW 90S MONDAY ALONG WITH HUMID CONDITIONS
WILL PRODUCE HEAT INDICES BETWEEN 95 AND 100 DEGREES DURING THE
AFTERNOON.  ON TUESDAY HIGH TEMPERATURES IN THE UPPER 80S AND MUGGY
CONDITIONS...WILL RESULT IN HEAT INDEX READINGS AROUND 95 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-271000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
500 AM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND
GUSTY WINDS TO 35 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE
IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF THESE
STORMS MAY BE SEVERE.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

ZAJDEL

The radar

The Milwaukee radar (KMKX), 51 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dane

When
June 26, 5:15 PM CST
Where
Dane County, 3 mi ESE of Stoughton
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.900, -89.167

Thunderstorm Wind, Jefferson

When
June 26, 5:35 PM CST
Where
Jefferson County, Cambridge
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.000, -89.000

Thunderstorm Wind, Rock

When
June 26, 5:35 PM CST
Where
Rock County, 5 mi N of Milton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.833, -88.950

Thunderstorm Wind, Jefferson

When
June 26, 5:40 PM CST
Where
Jefferson County, 5 mi SSW of Ft Atkinson
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.867, -88.883

Thunderstorm Wind, Jefferson

When
June 26, 5:45 PM CST
Where
Jefferson County, 1 mi NW of Busseyville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
42.917, -89.000

Some large trees were toppled and a couple power lines were snapped.

Thunderstorm Wind, Jefferson

When
June 26, 5:48 PM CST
Where
Jefferson County, Lake Mills
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.083, -88.900

Thunderstorm Wind, Dodge

When
June 26, 6:50 PM CST
Where
Dodge County, 3 mi NNW of Ashippun
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.250, -88.533

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456507, 5456506, 5456511, 5456508, 5456509, 5456510, 5456512.